Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Denjoy constructions for fibered homeomorphisms of the torus
HTML articles powered by AMS MathViewer

by F. Béguin, S. Crovisier, Tobias Jäger and F. Le Roux PDF
Trans. Amer. Math. Soc. 361 (2009), 5851-5883 Request permission

Abstract:

We construct different types of quasiperiodically forced circle homeomorphisms with transitive but non-minimal dynamics. Concerning the recent Poincaré-like classification by Jäger and Stark for this class of maps, we demonstrate that transitive but non-minimal behaviour can occur in each of the different cases. This closes one of the last gaps in the topological classification.

Actually, we are able to get some transitive quasiperiodically forced circle homeomorphisms with rather complicated minimal sets. For example, we show that in some of the examples we construct, the unique minimal set is a Cantor set and its intersection with each vertical fibre is uncountable and nowhere dense (but may contain isolated points).

We also prove that minimal sets of the latter kind cannot occur when the dynamics are given by the projective action of a quasiperiodic $\mbox {SL}(2,\mathbb R)$-cocycle. More precisely, we show that for a quasiperiodic $\mbox {SL}(2,\mathbb R)$-cocycle, any minimal proper subset of the torus either is a union of finitely many continuous curves or contains at most two points on generic fibres.

References
Similar Articles
Additional Information
  • F. Béguin
  • Affiliation: Laboratoire de mathématiques (UMR 8628), Université Paris Sud, 91405 Orsay Cedex, France
  • S. Crovisier
  • Affiliation: CNRS et LAGA (UMR 7539), Université Paris 13, Avenue J.-B. Clément, 93430 Villetaneuse, France
  • MR Author ID: 691227
  • Tobias Jäger
  • Affiliation: Collège de France, 3 rue d’ulm, 75005 Paris, France
  • F. Le Roux
  • Affiliation: Laboratoire de mathématiques (UMR 8628), Université Paris Sud, 91405 Orsay Cedex, France
  • Received by editor(s): September 12, 2007
  • Published electronically: June 11, 2009
  • © Copyright 2009 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 361 (2009), 5851-5883
  • MSC (2000): Primary 37E10; Secondary 37E30, 37E45, 37C55
  • DOI: https://doi.org/10.1090/S0002-9947-09-04914-9
  • MathSciNet review: 2529917